MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRASCORE 014; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ULTRASCORE 014; PTA BALLOON DILATATION CATHETER
Model Number US14150610
Medical Device Problem Codes Difficult to Remove (1528); Device-Device Incompatibility (2919); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/25/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one ultrascore 014 pta dilatation catheter was received for evaluation.During visual evaluation, the strain relief was noted to be dislodged from the y-body.No kinks were noted to the catheter shaft and no anomalies to the luers/y-body.During functional evaluation, the sample guidewire unable to be flushed.The patency of the guide-wire lumen was tested using a returned guidewire and was unable to be inserted all the way through.The catheter was stripped and under microscopic examination, dry blood was noted within the inner guidewire lumen.No other functional testing was performed.Therefore, the investigation is inconclusive for the reported guidewire removal issue as functional testing could not be performed due to dried blood within the guidewire lumen.However, the investigation is confirmed for the identified dislodged strain relief as the strain relief was noted to be dislodged from the y-body during visual evaluation.A definitive root cause for the reported guidewire removal issue and identified dislodged strain relief could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.(expiry date: 08/2024).
 
Event or Problem Description
It was reported that during an angioplasty procedure in the superficial femoral artery via a contralateral approach, the guidewire allegedly got stuck after inflating.It was further reported that the balloon and guidewire were removed together as one unit.The procedure was completed by using another device.There was no reported patient injury.

Brand Name
ULTRASCORE 014
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
C.R. BARD, INC. (GFO)
289 bay road
queensbury 12804
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key16377981
Report Number2020394-2023-00080
Device Sequence Number12343951
Product Code PNO
UDI-Device Identifier00801741114052
UDI-Public(01)00801741114052
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K172571
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUS14150610
Device Catalogue NumberUS14150610
Device Lot NumberGFGU3109
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/04/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/19/2023
Initial Report FDA Received Date02/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown